Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 236, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 22, 2019, 5:15 AM EDT for 4 counties in Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2019, 5:15 AM EDT (09:15 UTC)
- Expired
- Aug 22, 2019, 5:45 AM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, KY, Campbell County, KY, Gallatin County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 90 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:44 AM EDT, 31 minutes earlier.
Area forecast discussion, Aug 22, 4:44 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 444 AM EDT Thu Aug 22 2019 .SYNOPSIS... Showers and thunderstorms will increase in coverage ahead of slow moving cold front today. Precipitation chances will diminish by Friday as drier air moves in from the north behind the departing cold front. Surface high pressure will build into the Great Lakes Friday night and Saturday, offering cooler and drier weather. The high will move off to the east by Sunday. A few isolated storms may be possible by late Sunday afternoon along and south of the Ohio River as moisture begins to return north. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Westerly mid level flow with a thunderstorm complex over Southern Indiana/Central KY to track east across ILN/s southern counties this morning. Elevated instability of around 1000 J/KG exists ahead of this complex over Northern Kentucky. Some strong to gusty winds will be possible early but elevated nature should limit gusts below severe limits. This MCS to weaken and push east across ILN/s Fa through the early morning. E-W oriented surface cold front over the Southern Great Lakes to sag slowly south today as shortwave energy digs into the southern Great Lakes. Models show the development of favorable low level convergence, along with moderate instby across the south. Will continue a period of likely pops but these pops may have to be bumped up. The moderate instby that develops with the airmass destabilizing this aftn coincides with moderate deep layer shear. Therefore, a few strong to severe storms may occur with damaging winds being the main threat. Also, moisture increases with precipitable water values over 2 inches. This will lead to the possibility of locally heavy rain. The clouds and convection will keep temperatures down, with highs ranging from the mid 70s north to the lower 80s south. Will highlight the potential for severe weather and locally heavy rain across the south in the HWO product. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Expect ongoing convection with the E-W front continuing to sag slowly south of the Ohio River tonight. A few of the storms could be severe across the south early with damaging winds being the main threat. Also, locally heavy rain will be possible. Far northern northern counties will begin to dry out while coverage of storms diminishes to low chance acrs the far south overnight. Lows tonight will range the upper 50s far north to the upper 60s south of the Ohio River. Marginal instby lags across the far south early Friday, so will continue chance pops in the post frontal environment. These pops will diminish during the aftn hours. Cooler temperatures and drier air with highs from 75 north to the upper 70s south. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... High pressure and dry air will be moving in behind a cold front for Friday night and Saturday. Expect mainly clear/sunny skies in the dry subsident circulation around the high. Most locations should remain dry through Sunday as the high travels from Ontario to New England, though increasing humidity may allow isolated thunderstorms in the far south. Chance for thunderstorms will spread across the entire area on Monday in the increasingly moist southerly flow ahead of an upper trough and surface cold front approaching from the west. Additional thunderstorms are forecast for Tuesday with cold frontal passage. We could see a few thunderstorms lingering on Wednesday, though the latest ECMWF goes against the model blend in bringing high pressure and dry weather conditions. Temperatures will be below normal to start the period on Saturday, with highs in the mid to upper 70s. Warm advection and insolation will boost readings to the near normal low and mid 80s Sunday through Wednesday. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... Westerly mid level flow with a thunderstorm complex over Southern Indiana weakening as it moves across ILN/s southern counties early this morning. Marginal elevated instby in place so although the expectation is for a general weakening -- expect thunderstorms to impact KCVG/KLUK. MVFR ceilings will occur with these storms. The northern periphery of this complex may affect KDAY and KILN but there is more uncertainty there. E-W oriented surface cold front over the Southern Great Lakes to sag slowly south today. There will be an increasing chance for thunderstorms as the airmass destabilizes ahead of this front. Have a period of thunderstorms in the TAF forecasts when the highest chance of convection is expected. Have prevailing VFR conditions but MVFR or briefly IFR conditions will be possible in storms. As the front drops south of the Ohio River this evening, thunderstorm chances will diminish and the development of MVFR ceilings will be possible mainly across the southern TAF sites. OUTLOOK...MVFR ceilings possible Thursday night. Thunderstorms possible Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Coniglio AVIATION...AR
Hazardous weather outlook, Aug 22, 4:56 AM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 456 AM EDT Thu Aug 22 2019 INZ075-KYZ091>093-100-OHZ073-074-078>082-088-230900- Ohio-Boone-Kenton-Campbell-Lewis-Ross-Hocking-Clermont-Brown- Highland-Adams-Pike-Scioto- 456 AM EDT Thu Aug 22 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Storms will redevelop this afternoon as a cold front crosses the area. A few of the storms may become severe with damaging winds being the main threat. Also, locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-077-230900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton- 456 AM EDT Thu Aug 22 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ080-KYZ089-090-094>099-230900- Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson- Mason- 456 AM EDT Thu Aug 22 2019 This Hazardous Weather Outlook is for Southeast Indiana and Northern Kentucky. .DAY ONE...Today and tonight. Scattered storms this early this morning could produce a few wind gusts of 40 to 50 mph prior to weakening by sunrise. Storms will redevelop this afternoon as a cold front crosses the area. A few of the storms may become severe with damaging winds being the main threat. Also, locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 22, 4:12 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
412 AM EDT Thu Aug 22 2019
INZ080-KYZ089>091-094-095-220900-
Switzerland IN-Boone KY-Carroll KY-Owen KY-Gallatin KY-Grant KY-
412 AM EDT Thu Aug 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SWITZERLAND...CARROLL...SOUTH
CENTRAL BOONE...NORTHWESTERN GRANT...OWEN AND GALLATIN COUNTIES UNTIL
500 AM EDT...
At 411 AM EDT, radar indicated a strong thunderstorm near Carrollton,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Carrollton, Vevay, Warsaw, Owenton, Florence, Kentucky Speedway,
Pleasant, Glencoe, Fairview, Ghent, Sanders, Sparta, Patriot,
Worthville, Prestonville, Monterey, Gratz, Elk Lake, Ryle and
Wheatley.
This includes I-71 in Kentucky between mile markers 39 and 71.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3838 8490 3842 8488 3843 8493 3846 8492
3843 8496 3852 8498 3851 8503 3856 8501
3856 8506 3860 8508 3858 8521 3866 8526
3872 8524 3869 8520 3890 8520 3889 8482
3881 8467 3836 8473 3834 8479
TIME...MOT...LOC 0811Z 257DEG 36KT 3870 8525
ConiglioSpecial weather statement, Aug 22, 4:56 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
456 AM EDT Thu Aug 22 2019
INZ080-KYZ090>096-220930-
Switzerland IN-Boone KY-Pendleton KY-Owen KY-Kenton KY-Campbell KY-
Gallatin KY-Grant KY-
456 AM EDT Thu Aug 22 2019
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SWITZERLAND...
SOUTHERN KENTON...SOUTHERN CAMPBELL...SOUTHERN BOONE...GRANT...
OWEN...WESTERN PENDLETON AND GALLATIN COUNTIES UNTIL 530 AM EDT...
At 455 AM EDT, radar indicated a strong thunderstorm over Patriot,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Independence, Erlanger, Williamstown, Walton, Union, Crittenden, Dry
Ridge, Warsaw, Owenton, Butler, Florence, Kentucky Speedway, Morgan,
Glencoe, Corinth, Sparta, Patriot, Monterey, Stewartsville and Elk
Lake.
This includes the following Interstates...
I-71 in Kentucky between mile markers 56 and 77.
I-75 in Kentucky between mile markers 144 and 178.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3835 8481 3836 8487 3837 8487 3838 8489
3842 8488 3842 8489 3887 8495 3898 8458
3883 8434 3856 8441 3856 8442 3854 8442
3853 8446 3854 8447 3851 8449 3851 8452
3849 8456 3836 8473 3834 8480
TIME...MOT...LOC 0855Z 264DEG 23KT 3882 8478
ConiglioThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:44 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 31 min |
| Aug 22, 5:51 AM EDT | Special Weather Statement | ILN | Brown | 24 min |
| Aug 22, 6:18 AM EDT | Special Weather Statement | ILN | Brown | 27 min |
| Aug 22, 6:43 AM EDT | Special Weather Statement | ILN | Adams, Highland, Pike, Scioto | 47 min |
| Aug 22, 7:27 AM EDT | Special Weather Statement | ILN | Scioto | 18 min |
| Aug 22, 8:12 AM EDT | Special Weather Statement | ILN | Union | 18 min |
| Aug 22, 8:28 AM EDT | Special Weather Statement | ILN | Delaware, Union | 32 min |
| Aug 22, 8:29 AM EDT | Special Weather Statement | ILN | Hardin | 46 min |
| Aug 22, 4:12 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin, Owen | 48 min |
| Aug 22, 4:56 AM EDT | Special Weather Statement | ILN | Gallatin, Grant, Kenton, Owen | 34 min |
| Aug 22, 5:23 AM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.